CSN Login
Members Online: 9

I Made It!

wiveliscombe
Posts: 47
Joined: Feb 2010

Well I made it through the treatment even got a certificate and a graduation bear from the radiation therapists! I had 26 treatments with an additional 3 focus treatments. I did really good throughout the treatment my skin is not too sore and I didn't feel any fatigue. I managed to keep the constipation issues under control with daily Miralax and stool softeners. My only problem has been with nausea and I have to take Zofran everyday. Did anyone else experience this with radiation? Also as I expected having a BM is very painful and I have to go more often but hopefully that will get better as I heal. I have to see the doc in 8 weeks so if I'm healed OK am planning to go on my delayed trip to England. I have read in some posts how some of you experienced some bowel issues did that start right after treatment?
I am so glad that I found this site before starting treatment as I feel all the advice you all gave helped me be prepared. I appreciate all of you being so willing to share your experiences thanks to you all.
Louise

AZANNIE
Posts: 382
Joined: Mar 2011

Congrats, Louise on making it through treatment!!! Gee, I just got a certificate, but not a graduation bear. I think I had a couple of spells of nausea. The bowel issues do get better as you heal. There were bowel issues after treatment for awhile and actually I still have some. I hope you get to go to England!
Best wishes and continued healing!

Ann

Tybtym
Posts: 41
Joined: Feb 2012

Zofran was my friend for about 3weeks after my treatment ended, my doctor said it was normal for some to have nausea for a while, I am more than 6weeks out and depending on what I eat I still need zofran somedays, good luck to you

Cheyenne's picture
Cheyenne
Posts: 72
Joined: Apr 2012

I finished my last radiation treatment on June 11th. We left on the 22nd for a trip to Florida so I told my body that I only had 11 days to recover. I had diarrhea for a few days after treatment ended but on about the 17th that ended and everything just started to be normal. I never did have the nausea but nausea is pretty rare for me under any conditions. While on vacation I had fried oysters, steamed oysters, chili spaghetti and just about anything else I wanted without any difficulties. My biggest problem has been the itching and it seems to only want to present itself at night when I'm trying to go to sleep. I got some Lanacane spray and it helps a lot! I also had a little stiffness in my hips and legs during the drive (actually ride, my husband does all the driving) home yesterday. It was about 13 hours with stops added in. I did some stretching as I was able in the car which helped. If you are going to be on a long flight, you might want to see about stretching exercises to do religiously before you go on your trip.

I'm so glad that you got through it all and are on the other side!

rds711
Posts: 113
Joined: Dec 2011

Doesnt it feel good to know the treatments are done!! You made it and deserve that trip to England. May you heal quickly and get back to your normal life. I had diarrhea the first couple weeks after the treatments that caused a few accidents but with immodium it passed fairly quickly(no pun intended LOL). The pain with bowel movements abruptly stopped day 9 for me. Try to get in extra lean protiens to aid with tissue healing, I drank gatorade with protien.

Wishing you a quick recovery!

Randy

mp327's picture
mp327
Posts: 2887
Joined: Jan 2010

Congratulations on being finished with treatment! It sounds like you did pretty well and it's great to hear that you are now going to take that trip! Nausea wasn't much of a problem for me--only during the chemo. As for painful BM's, if you have or can get any Lidocaine cream to apply before BM's, that might help, as it will numb things up a little. I had bowel issues for several months after treatment ended, but I think they were mostly self-induced, as I was eating lots of fiber-rich foods, mainly fruits and veggies. I don't think my system was able to handle them very well. It's different for everyone and hopefully you won't have that same experience. Have a wonderful trip and let us know how it goes!

sandysp's picture
sandysp
Posts: 782
Joined: May 2011

Some of my problems were definitely food related. I am learning as time goes on by paying attention. Last week, for example, I was having a terrible time with diarrhea. My anus was sore and bleeding but for the life of me, I could not make the connection for quite a few days of trouble. Then I remembered I was taking Airborne to get rid of a cold - citric acid mostly - as prescribed to normal people - four big pills at a time. It worked staying off the cold but at what a cost and just before a five hour flight too. Note to self for future: "do not take heavy concentrations of vitamin C."

All the best,
Sandy

mp327's picture
mp327
Posts: 2887
Joined: Jan 2010

Sandy, I think you're on to something because whenever I eat a lot of citrus, such as tomatoes or oranges, I notice a lot more sensitivity.

sandysp's picture
sandysp
Posts: 782
Joined: May 2011

I am trying to get more alkaline and less acidic. It seems that is key to being stable down there. i also gave up my beloved coleslaw and now have on my note to self: no more black eyed peas - a sad day for a Southern girl. lol.

Live and Learn:-)
Fondly,
Sandy

mp327's picture
mp327
Posts: 2887
Joined: Jan 2010

You are right in that some of us are finding adjustments need to be made in our diets if our bottoms are going to remain happy! Sorry you'll be missing the black eyed peas. Perhaps you can go out on a limb on New Year's Eve and have a few for good luck--I'm a southern girl too, transplanted here 13 years ago.

torrance
Posts: 118
Joined: Jan 2012

You made it to the finish line! Great to hear about this accomplishments and I hope things continue to improve for you as you look forward to your trip. Wish I could go with you.

Joanne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network